CSN Login
Members Online: 13

You are here

calcium supplement side effects

tracy p.
Posts: 6
Joined: Aug 2011

Hi-just wondering if anybody else out there has had this problem. I am 1 year post diagnosis and so far no recurrence :)! I have recently added a calcium citrate + D supplement (no magnesium) at the urging of the gyn. Right after I started it, I had increased BM's and looseness; this had been really improving, so it is aggravating to say the least. I have looked online and calcium and magnesium supplements seem to be the usual culprits. Any comments? Anybody else out there had this happen? Thanks

mp327's picture
Posts: 3716
Joined: Jan 2010

I believe the usual side effect regarding bowel issues and calcium is constipation, which would be the opposite of what you are experiencing. Your issues could be caused by something else. The only way to know if the calcium is the culprit or not would be to stop taking it for a period of time and monitoring what happens.

tracy p.
Posts: 6
Joined: Aug 2011

Yes, that is what i thought too. I have to be off for a few days for a bone densitometry, so time will tell...Thnaks

Cheyenne's picture
Posts: 77
Joined: Apr 2012

LOOOONG before any diagnosis of anal cancer I had a problem with some calcium supplements. Some of them caused diarrhea and some didn't. Caltrate 600-D plus was the brand that worked best for me.

Posts: 1115
Joined: Oct 2011

I had this problem a bit also until I started taking the Viactiv Calcium chews (or Walgreens brand) They are calcium with Vit. D and K. The recommended amount is 3 per day, so I just eat them throughout the day, also kind of a treat because its like candy that I justify as good for you. They were also rated highly in a recent report I read as calcium that is well absorbed in the body.

Subscribe to Comments for "calcium supplement side effects"